Forgot your password?
austeenob, 13 Nov 2012
Posted 13 Nov 2012
· Report post
I have been taking Xyrem for 3 months now. I live on my own. I have been having ANXIETY/PANIC attacks triggered SO easily the last week or two. I've never had these before. I believe Xyrem has created these. They are triggered so, so easy. And last for ever and are freighting. I do have a lot of serious matters on my mind, which might contribute. But last night was the worst. I had a few during the day. And then at night I took my xyrem and THEN had one, and was freaking the F OUT. I get worked up typing this. Last night was scary on xyrem and anxiety. I had to call my mom and talk to her till i passed out. I need anxiety medeicine and I'm 1,000 miles from home. I have 2 weeks left on this apartment before I can leave. I'm telling myself everythings okay, which it is. But my body is doing its own thing. I believe xyrem is contributing to this. I feel better when I'm outside. But the anxiety is overwhelming. thanks for reading this, you all are good people.
Ok- this is no fun and needs to improve.
- Xyrem is not active in your system during the day, so it does not seem like it could be causing the anxiety and panic
- You do have several significant and real events in your life, like your upcoming surgery, that are weighing on you. And you are far from home.
- Xyrem is not a medication I want to be awake on. To be anxious and awake on Xyrem would be - overwhelming, like you said.
- For me, I either sleep "under" Xyrem or I float "above" Xyrem (for lack of a better description). When I am under Xyrem, I get a good night's sleep. When I am above Xyrem, I experience the stimulating side of GHB and I do not like that at all. Light, conversation, thoughts (especially anxious thoughts) put me above Xyrem.
- It sounds like you are struggling with situations that are causing anxiety- then, at night, you take Xyrem- then you experience the stimulating side of Xyrem plus the anxiety- stimulated anxiety is basically "PANIC".
I suggest 3 things, to control what you can control:
1. Call a Xyrem nurse to discuss what you are experiencing.
2. Call your sleep doc and discuss. Ask for a referral to help manage your anxiety.
3. Call and make an appointment with a qualified counsellor. Learning and practicing relaxation techniques can help you manage the anxiety that you are experiencing. A psychiatrist may be a good option- not because I am suggesting mental illness- but because a psychiatrist is an MD. I would make sure your counsellor/ MD has a thorough understanding of N first and has access to your sleep doc for questions - especially if you are considering medication.
I am training myself not to "think" about anything starting 15 minutes before I take Xyrem- it is not easy- and you have a lot on your mind.
Anxiety can be a side effect of taking xyrem. I experienced severe anxiety from it, after I'd gotten up to 3.5 x2. I'd never experienced anxiety like that, so it took me a while to realize what it was. But yeah, I was really freaking out. I called my doctor, and he had me stop taking it for a few days to see if the anxiety went away. It sucked to be off it, but the anxiety did subside. Then, I started taking it again starting at 2.75 x2, and raised the dose much more gradually. I'm doing much better now, even though progress is slow, and I know I'll be okay as long as I continue to pay attention to what my body is telling me. I've had to accept that it will take a while to get better to the point I'd like. But the important thing is that I will get there, eventually. You should call your doctor.
When I first started Xyrem a couple years ago, I had the same thing happen. Not sure how it works, but for me, it DID trigger anxiety and panic attacks during the day. Mine was so intense that I ended up in the ER thinking I was having a heart attack, when really I was just having a panic attack. I stopped taking Xyrem, because I was having tons of strange side effects. All side effects immediately stopped. After a couple months, I returned to being a Zombie and decided to give Xyrem another try.
It was completely different this time. This time, I knew that all the weird things were just Xyrem screwing with me. Just being able to rationalize it and think through it helped me ignore most of the side effects until they went away.
Another important point is to find the correct dose. Too little doesn't work well for me, but if I go above a certain point, It really doesn't work. So as long as I stay in my correct "dosage zone" Xyrem works well for me.
You need to be a member in order to leave a comment
Sign up for a new account in our community. It's easy!
Already have an account? Sign in here.